Female, 48 years
monrovia - CA
Member since May 2008
, 28 minutes ago
Tags: low potassium level
last April, husband had bladder, rectum and prostate removed. douple ostamies in place. urostomy had blockage, second surgury performed. Now he's got blood clot in leg, they have found more cancer in pelvic area, but can't release him from the hosptal because they can't figure out what is kicking out his potassium that they have been pumping into him for over a week. He's in dire need to get well enough so we can get him strong to start either chemo or radiation again. Need answers or direction.... not getting anywhere here.
Any doctor have any advice on where/who to turn to now? Please.. times running out
This discussion is related to bladder nodule, all tests inconclusive.
Based on your description, your husband has a very complex urological problem and most certainly requires advanced medical care. This level of care would require information well beyond what we can discuss in a forum setting. However, some general knowledge of potassium loss may help. The reasons for potassium loss are numerous and difficult to diagnose in this complex setting. Potassium is filtered by the kidneys to maintain normal levels in the blood. Having an ostomy with high output (stool or diarrhea)can cause depletion of potassium in the body. IV fluids without proper potassium supplementation can be another common cause in the hospital setting. Certain medications can affect potassium levels as well. I would discuss this in detail with his medical team in the hospital as he will certainly require long term care by doctors who know his condition well.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.